Leftover Medication After Quitting
Posted 23 March 2010 - 01:15 PM
I quit a 60mg/day prescription that I have been taking for about 2.5 years.
My problem is I have dozens, if not hundreds, of capsules left over. This is worth quite a bit of $$$ as I'm sure you're all aware of what with the RIP OFF price this snake oil is peddled for...
So, can I get a refund from Lily? Can I resell the stuff (it's all still sealed in the blister packs)? Or should I just resign myself to the fact that I need to flush it down the toilet and take the loss (I paid cash for my medication as I do not have medical insurance of any kind)
Thanks, and good luck to all of us trying to get through the brain buzzing, sweating, nightmares, hallucinating etc etc!
Posted 23 March 2010 - 04:23 PM
I can't answer your question about what to do with the leftover drugs. Here in OZ we just give them to the pharmacists to dispose of safely. But... I'm concerned that you are suffering bad withdrawal effects. Did you go cold turkey? If so, it might be worth going back on a lower dose of the Cymbalta and weaning more slowly.
Many people think that once the drug is out of their system, the withdrawals will stop. Unfortunately that is not how it works. These drugs chemically alter our brain function and its about how long it takes for our brain to return to their pre-med function. By withdrawing gradually, you can minimise the withdrawal effects and enjoy a better quality of life.
Let us know if you would like to do this. We can help to guide you through the process.
Posted 23 March 2010 - 04:45 PM
Thanks for getting back to me.
To wean myself off, I went onto a 30mg dose, daily, for about 2 weeks. Then I went onto 30mg every 2 days for about 2 weeks, then every 3 days for about 2 weeks, and now I've been off "cold turkey" for about a week.
I'm definitely not back to normal as I'm still dizzy most of the time, but I was hoping it would just go away after another week or so.
I was just at my wits end while I was on Cymbalta. I had put on weight, was suffering from constipation, had night sweats and just felt like I was living in a fog. As if I was looking at my life from a distance, like in a dream.
I was just tired of all of that and was prepared to go back to being depressed (as opposed to "unhappy" while on Cymbalta) if only to regain some sort of clarity to my life. And to stop sweating, and to go the damn toilet regularly (which is working already :-) etc etc
Once again, thanks for answering my post. It's nice to know there are folks out there that care!
Posted 24 March 2010 - 02:50 AM
I had a bad time on this drug as well and I was only ON it for 19 days! Then I had a rough time withdrawing from it as well so I know how you feel, esp with the GI issues. I had trouble while on it as well
In your case, the 'every other day' (every 3rd day I think you said) is why you are still feeling the withdrawal effects. First you ask your body to do without, then you reintroduce the drug. I really don't know why Drs tell their patients to withdraw this way. It never works! It is better to stay at a regular dose for a while before dropping, than to do it your Dr's way.
Some people find that natural supplements help. I know that high doses of fish oil is good for the brain zaps. I'm on a regime of 5 diff things that my naturopath prescribed and they have helped me immensely. Everyone is different though. Some people find supplements help a lot, some don't. Some find exercise really beneficial, some don't. The only way to find what suits you is trial and error.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users